Can high pollen effect stable asthma when not a hay fever sufferer?

Having being diagnosed with asthma a couple of months ago, a few blips stabilising etc I have recently felt like my 2x symbicort am and pm have enabled me to be OK for a good few weeks now.

I don't suffer from hayfever at all but wondering if high pollen counts can effect breathlessness? I can't fathom what it is that seeing me reach for my reliever.

Any ideas would be most welcome 😃

6 Replies

  • Yes, my allergies cause my chest to tighten and I wheeze. Luckily my antihistamines and preventer inhalers sort me out. I do not get hay fever symptoms. I think you need to visit your GP to talk about antihistamines and you may need to adjust your preventer dosage, to keep the usage of Ventolin\salbutamol down to a minimum.

  • As always, thank you WheezyAnne. I'll definately act on your advice now I know it's likely the cause. Much appreciated. :)

  • You may be allergic to animal fur, house mites, mould and damp, but I suspect that hot or cold weather affects you as well as me mostly.

    ps Hay fever can strike at any time even if you have not suffered before.

  • I think it can. I've had asthma for 11 years and mild hay fever for 15. It's only t this year that the hay fever has affected my asthma. I've needed prednisone to get me back on an even keel. I asked to try a new inhaler too and now have Relvar which includes a beta 2 agonist as well as steroid. Seems to be working! My peak flow is higher than its been for years.

  • Yep I have to take an anti histamine along with my asthma Meds to keep my tight chest and coughing at bay. I don't suffer from runny nose or watering eyes but for me I need it as the pollen makes my chest so bad!

  • Pollen is an allergen & hayfever is just one way that your body might display an allergy. As others have said though there are other things around as well at this time of year. I would start to monitor pollen counts in your locality and map it to peak flow. If you see a clear correlation then speak to your GP as additional medication in summer might help.

You may also like...